Alert archive / Kansas / Fire Weather Watches in 2012
Fire Weather Watch 13, NWS Dodge City, KS
NWS Dodge City, KS issued this fire weather watch at Oct 15, 2012, 3:29 PM CDT for 22 counties in Kansas. It took effect at Oct 17, 2012, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 15, 2012, 3:29 PM CDT (20:29 UTC)
- In effect from
- Oct 17, 2012, 1:00 PM CDT
- Expired
- Oct 16, 2012, 3:19 PM CDT
- In force
- Issued by
- NWS Dodge City, KS
All 22 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Stafford County, KS, Trego County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2104 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
3 follow-up statements
062 WWUS83 KDDC 160225 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 925 PM CDT MON OCT 15 2012 ...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS WEST CENTRAL KANSAS WEDNESDAY AFTERNOON... .A COLD FRONT WILL DROP SOUTHEASTWARD THROUGH WESTERN KANSAS WEDNESDAY WITH NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. RELATIVE HUMIDITIES ARE FORECAST TO DROP BELOW 20 PERCENT. KSZ030-031-043>046-161200- /O.CON.KDDC.FW.A.0013.121017T1800Z-121017T2300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH- 925 PM CDT MON OCT 15 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR AREAS NORTH OF GREAT BEND TO LEOTI... * AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS AND FIRE WEATHER ZONE 046 RUSH. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...WEDNESDAY AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * TEMPERATURES...IN THE MID 60S. * IMPACTS...ANY FIRE WHICH STARTS COULD EASILY SPREAD AND QUICKLY BECOME OUT OF CONTROL. NO OUTDOOR FIRES SHOULD BE CONSIDERED THIS AFTERNOON OR EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 06
246 WWUS83 KDDC 160807 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 307 AM CDT TUE OCT 16 2012 ...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS CENTRAL AND SOUTHWEST KANSAS WEDNESDAY AFTERNOON... .THE FIRE WEATHER WATCH HAS BEEN EXPANDED TO INCLUDE A LARGER PORTION OF CENTRAL AND SOUTHWEST KANSAS WEDNESDAY AFTERNOON. A COLD FRONT WILL DROP SOUTHEASTWARD THROUGH WESTERN KANSAS WEDNESDAY WITH NORTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO AROUND 40 MPH. RELATIVE HUMIDITY WILL FALL AROUND 15 PERCENT FOR A FEW HOURS IN THE AFTERNOON. KSZ061>066-076>081-087>090-170000- /O.EXA.KDDC.FW.A.0013.121017T1800Z-121017T2300Z/ HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-HASKELL-GRAY-FORD- EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER- 307 AM CDT TUE OCT 16 2012 /207 AM MDT TUE OCT 16 2012/ ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FIRE WEATHER WATCH FOR FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT WEDNESDAY AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER ZONE 066 STAFFORD...FIRE WEATHER ZONE 076 HASKELL... FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...FIRE WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK...FIRE WEATHER ZONE 089 COMANCHE AND FIRE WEATHER ZONE 090 BARBER. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...WEDNESDAY AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * TEMPERATURES...IN THE MID 60S. * IMPACTS...ANY FIRE WHICH STARTS COULD EASILY SPREAD AND QUICKLY BECOME OUT OF CONTROL. NO OUTDOOR FIRES SHOULD BE CONSIDERED THIS AFTERNOON OR EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KSZ030-031-043>046-170000- /O.CON.KDDC.FW.A.0013.121017T1800Z-121017T2300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH- 307 AM CDT TUE OCT 16 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS AND FIRE WEATHER ZONE 046 RUSH. * WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...WEDNESDAY AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * TEMPERATURES...IN THE MID 60S. * IMPACTS...ANY FIRE WHICH STARTS COULD EASILY SPREAD AND QUICKLY BECOME OUT OF CONTROL. NO OUTDOOR FIRES SHOULD BE CONSIDERED THIS AFTERNOON OR EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ RUSSELL
862 WWUS83 KDDC 162019 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 319 PM CDT TUE OCT 16 2012 ...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY WEDNESDAY AFTERNOON THEN POSSIBLE AGAIN THURSDAY AFTERNOON... .THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING ACROSS MUCH OF SOUTHWEST KANSAS WEDNESDAY AFTERNOON. A COLD FRONT WILL DROP SOUTHEASTWARD THROUGH WESTERN KANSAS WEDNESDAY WITH NORTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO AROUND 40 MPH. RELATIVE HUMIDITY WILL FALL AROUND 15 PERCENT FOR A FEW HOURS IN THE AFTERNOON. THE PRESSURE GRADIENT WILL TIGHTEN ONCE AGAIN ON THURSDAY WITH WINDS BETWEEN 25 AND 35 MPH WITH GUSTS AROUND 40 MPH. IN ADDITION, LOW DEWPOINTS AND HIGHS IN THE 60S WILL ALLOW RELATIVE HUMIDITIES TO FALL INTO THE TEENS WEDNESDAY AND THURSDAY AFTERNOON. KSZ030-031-043>046-061>066-076>081-087>090-171100- /O.UPG.KDDC.FW.A.0013.121017T1800Z-121017T2300Z/ /O.NEW.KDDC.FW.W.0025.121017T1800Z-121017T2300Z/ /O.NEW.KDDC.FW.A.0014.121018T1800Z-121019T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK- COMANCHE-BARBER- 319 PM CDT TUE OCT 16 2012 /219 PM MDT TUE OCT 16 2012/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 6 PM CDT /5 PM MDT/ WEDNESDAY FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES FOR MOST OF SOUTHWEST KANSAS... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES FOR MOST OF SOUTHWEST KANSAS... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 6PM CDT /5 PM MDT/ WEDNESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS...FIRE WEATHER ZONE 046 RUSH...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER ZONE 066 STAFFORD...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...FIRE WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK...FIRE WEATHER ZONE 089 COMANCHE AND FIRE WEATHER ZONE 090 BARBER. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WEDNESDAY AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * TEMPERATURES...IN THE LOWER 60S. * IMPACTS...ANY FIRE WHICH STARTS COULD EASILY SPREAD AND QUICKLY BECOME OUT OF CONTROL. NO OUTDOOR FIRES SHOULD BE CONSIDERED THIS AFTERNOON OR EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KSZ074-075-084>086-171100- /O.NEW.KDDC.FW.A.0014.121018T1800Z-121019T0000Z/ STANTON-GRANT-MORTON-STEVENS-SEWARD- 319 PM CDT TUE OCT 16 2012 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES FOR ALL OF SOUTHWEST KANSAS... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FIRE WEATHER WATCH FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS AND FIRE WEATHER ZONE 086 SEWARD. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THURSDAY AFTERNOON * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * TEMPERATURES...IN THE LOWER 60S. * IMPACTS...ANY FIRE WHICH STARTS COULD EASILY SPREAD AND QUICKLY BECOME OUT OF CONTROL. NO OUTDOOR FIRES SHOULD BE CONSIDERED THIS AFTERNOON OR EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 42
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this fire weather watch went out at Oct 15, 3:21 PM CDT, 8 minutes earlier.
Area forecast discussion, Oct 15, 3:21 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 321 PM CDT MON OCT 15 2012 ...UPDATED LONG TERM SECTION AND FIRE WEATHER SECTION... .SYNOPSIS... ISSUED AT 1249 PM CDT MON OCT 15 2012 ON THE PLANETARY SCALE...A RATHER HIGH ZONAL INDEX PREVAILED ACROSS MUCH OF NORTH AMERICA. THE MOST SIGNIFICANT JET CORE OF 150 KNOTS WAS ACROSS THE NORTHEAST PACIFIC AND ZONAL IN NATURE NOSING TOWARD THE PACIFIC NORTHWEST COAST. A SYNOPTIC SCALE TROUGH AXIS OVER THE GREAT LAKES REGION CONTINUED TO MOVE AWAY FROM THE CENTRAL CONUS WITH SHORTWAVE RIDGING MOVING ACROSS THE GREAT PLAINS IN ITS WAKE. THE RESULT IN THE LOWER TROPOSPHERE WAS A NOTICEABLE WARM-UP WITH 850MB TEMPERATURES IN THE MID TO UPPER TEENS ACROSS THE NORTHERN HIGH PLAINS (+18C AT RAPID CITY THIS MORNING). A BROAD LEESIDE TROUGH CONTINUED TO DEVELOP IN RESPONSE THE CROSS-MOUNTAIN MID LEVEL MOMENTUM (40 TO 50 KNOTS AT 500MB FROM THE WEST-NORTHWEST ACROSS WYOMING AND MONTANA). ON THE SUBSYNOPTIC SCALE...A SMALL DISTURBANCE WAS MOVING ACROSS IDAHO TOWARD WYOMING WITHIN THE ZONAL FLOW PATTERN. && .SHORT TERM...(THIS EVENING THROUGH TOMORROW) ISSUED AT 251 PM CDT MON OCT 15 2012 SURFACE LEE TROUGH WILL BE MOVING EAST ACROSS THE NORTHERN PLAINS TONIGHT AS A WEAK SHORTWAVE TROUGH MOVES FROM IDAHO/MONTANA/WYOMING BORDER AREA INTO THE NORTHERN HIGH PLAINS. THE PASSAGE OF THIS TROUGH AXIS WILL PROMOTE A WIND SHIFT ACROSS WESTERN KANSAS EARLY IN THE DAY TUESDAY. THERE WILL BE EVER SO SLIGHT COLD ADVECTION IN THE 900-800MB LAYER...BUT DOWNSLOPE WILL MASK THE COLD ADVECTION AND THE NET RESULT WILL BE ALMOST NOTHING AT THE SURFACE WITH RESPECT FOR TEMPERATURES BEHIND THE FRONT. TEMPERATURES TUESDAY WILL ONLY BE TWO OR THREE DEGREES (F) LOWER THAN THAT OF TODAY...YET STILL ABOVE THE SEASONAL AVERAGE FOR MID OCTOBER. AFTER THE FRONTAL PASSAGE DURING THE MID MORNING HOURS...WINDS WILL BE NORTH TO NORTHWEST FOR A 3 TO 5 HOUR PERIOD WITH A RESUMPTION TO SOUTHERLY WINDS BY EARLY EVENING TUESDAY IN RESPONSE TO THE NEXT...MUCH MORE SIGNIFICANT STORM SYSTEM MOVING INTO THE NORTHERN/CENTRAL PLAINS. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 320 PM CDT MON OCT 15 2012 WINDS SHIFT BACK TO THE SOUTHWEST TUESDAY NIGHT AS A TROUGH OF LOW PRESSURE REDEVELOPS ACROSS EASTERN COLORADO. THIS WILL CHANGE WEDNESDAY MORNING AS A STRONG UPPER LEVEL SHORTWAVE MOVES ACROSS THE NORTHERN PLAINS AND PUSHES A STRONG SURFACE COLD FRONT THROUGH WESTERN KANSAS. NORTHERLY WINDS BEHIND THIS FRONT WILL BECOME VERY BREEZY BY LATE MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR AREAS NORTH OF GREAT BEND TO LEOTI. MIXING DOWN THE WINDS FROM THE MODELS SUGGEST SUSTAINED WINDS COULD REACH ABOVE 25 MPH. I HAVE DECIDED TO NOT ISSUE A WIND ADVISORY FARTHER SOUTH AT THIS TIME AND HAVE THE NEXT SHIFT LOOK AT THE FUTURE MODEL RUNS. NO PRECIPITATION IS ANTICIPATED AS THIS FRONT PASSES WITH PARTLY CLOUDY SKIES FORECASTED ACROSS SOUTHWEST KANSAS. CLOUDS INCREASE ACROSS WEST CENTRAL KANSAS THURSDAY NIGHT AS MID LEVEL MOISTURE MOVES INTO NORTHERN KANSAS. PRECIPITATION LOOKS TO REMAIN WELL NORTH OF THE AREA AND HAVE KEPT POPS BELOW 14 PERCENT ACROSS THE CWA. LOWS WEDNESDAY MORNING WILL RANGE FROM THE MID 40S ACROSS THE KS/CO BORDER TO LOWER 50S ACROSS SOUTH CENTRAL AND CENTRAL KANSAS. THE UPPER LEVEL SHORTWAVE STRENGTHENS AND BECOMES AN UPPER LEVEL LOW ACROSS THE GREAT LAKES REGION BY THURSDAY. THIS AREA OF LOW PRESSURE FILTERS DOWN THROUGH THE MID ATMOSPHERE AND PLACES A STRONG SURFACE LOW ACROSS THE EASTERN GREAT LAKES. THE PRESSURE GRADIENT FROM THIS SYSTEM WILL BE VERY LARGE AND ALLOW WINDY CONDITIONS TO BE FELT ACROSS PARTS OF THE FORECAST AREA DURING THE LATE MORNING AND AFTERNOON HOURS. THE LIGHTEST NORTHWEST WINDS WILL BE FOUND ACROSS FAR SOUTHWESTERN KANSAS WITH THE STRONGEST WINDS ACROSS CENTRAL KANSAS. WINDS ABOVE 35 MPH WILL BE POSSIBLE ACROSS CENTRAL KANSAS AND A WIND ADVISORY OR LOW END HIGH WIND WARNING MAY BE NEEDED IN THE FUTURE. OTHER THAN THE WINDY CONDITIONS, PARTLY CLOUDY SKIES AND DRY CONDITIONS SHOULD PREVAIL. NORTHWEST WINDS DECREASE TO BELOW 10 MPH THURSDAY NIGHT WITH MOSTLY CLEAR SKIES. COOLER TEMPERATURES ARE FORECASTED THURSDAY WITH HIGHS IN THE LOWER 60S. LOWS FRIDAY MORNING ARE FORECASTED TO RANGE FROM THE UPPER 30S ACROSS WEST CENTRAL KANSAS TO LOWER 40S ACROSS SOUTH CENTRAL KANSAS. PARTLY CLOUDY SKIES AND DRY CONDITIONS CONTINUE FRIDAY THROUGH THE WEEKEND. MEDIUM RANGE MODELS DEPICT A WEAK SHORTWAVE TO MOVE ACROSS THE NORTHERN PLAINS SATURDAY WHICH WILL IN TURN PUSH A WEAK SURFACE COLD FRONT THROUGH WESTERN KANSAS. THIS WILL SHIFT SOUTHERLY WINDS TO THE NORTH SATURDAY THEN BACK TO THE SOUTH ON SUNDAY AS SURFACE HIGH PRESSURE MOVES EAST OF THE AREA. HIGHS FRIDAY LOOK TO REACH INTO THE UPPER 60S WITH LOWS DROPPING INTO THE MID 40S BY SATURDAY MORNING. HIGHS SATURDAY AND SUNDAY ARE FORECASTED TO BE IN THE MID TO UPPER 70S WITH LOWS AROUND 50 DEGREES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1249 PM CDT MON OCT 15 2012 BENIGN WEATHER WILL PERSIST THROUGH TUESDAY WITH THE ONLY SENSIBLE WEATHER ELEMENT OF NOTE TO AVIATION INTERESTS BEING A WIND SHIFT FROM SOUTHWEST TO NORTH DURING THE MID TO LATE MORNING HOURS TUESDAY. A WEAK COLD FRONT WILL MOVE SOUTH THROUGH WESTERN KANSAS DURING THE 14-17Z TIME FRAME LEADING TO THE WIND SHIFT. WINDS ARE NOT EXPECTED TO BE ALL THAT STRONG ABOUT 12 TO 15 KNOTS LATE TUESDAY MORNING THROUGH EARLY AFTERNOON. && .FIRE WEATHER... ISSUED AT 320 PM CDT MON OCT 15 2012 A COLD FRONT WILL MOVE THROUGH WESTERN KANSAS LATE WEDNESDAY, FROM THE NORTHWEST TO THE SOUTHEAST. THIS WILL BRING NORTHWEST WINDS OF 25 MPH GUSTING TO 35 MPH ACROSS WEST CENTRAL KANSAS. DEW POINTS WILL LOWER BEHIND THE FRONTAL PASSAGE, AND RELATIVE HUMIDITIES ARE FORECASTED TO DROP BELOW 20 PERCENT. THIS WILL RESULT IN AN ELEVATED FIRE WEATHER DANGER, AND OUTDOOR BURNING SHOULD NOT BE PLANNED FOR WEDNESDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED NORTH OF GREAT BEND TO LEOTI WEDNESDAY AFTERNOON. ALSO, ON THURSDAY EXPECT STRONG NORTHWEST WINDS TO REDEVELOP NORTHEAST OF A LINE FROM LEOTI TO DODGE CITY TO COLDWATER. RELATIVE HUMIDITY LEVELS WILL FALL AGAIN AND BURNING SHOULD NOT BE ATTEMPTED. && .PRELIMINARY POINT TEMPS/POPS... DDC 47 82 49 67 / 0 0 0 0 GCK 46 82 48 66 / 0 0 0 0 EHA 49 81 46 66 / 0 0 0 0 LBL 46 82 47 68 / 0 0 0 0 HYS 49 82 52 66 / 0 0 10 10 P28 55 85 52 71 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR KSZ030-031-043>046. && SYNOPSIS...UMSCHEID SHORT TERM...UMSCHEID LONG TERM...HOVORKA_42 AVIATION...UMSCHEID FIRE WEATHER...HOVORKA_42
Hazardous weather outlook, Oct 15, 8:47 AM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 847 AM CDT MON OCT 15 2012 KSZ030-031-043>046-061>066-074>081-084>090-161000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 847 AM CDT MON OCT 15 2012 /747 AM MDT MON OCT 15 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS OF 25 TO 40 MPH CAN BE EXPECTED WEDNESDAY BEHIND A PASSING COLD FRONT. NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP AS WELL DURING THE AFTERNOON HOURS WEDNESDAY. CRITICAL FIRE WEATHER CONDITIONS APPEAR MORE LIKELY THURSDAY AS VERY DRY AIR AFFECTS WESTERN KANSAS AND NORTHWEST WINDS REMAIN STRONG DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC UMSCHEID
Nearby
Fire Weather Watches in Kansas, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.